Alert archive / Florida / Special Weather Statements in 2013
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 20, 2013, 3:21 PM EDT for Hendry County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2013, 3:21 PM EDT (19:21 UTC)
- Expired
- Jun 20, 2013, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Miami, FL
County Hendry County, FL
The radar
The Miami radar (KAMX), 140 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2123 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
607
WWUS82 KMFL 201921
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
321 PM EDT THU JUN 20 2013
FLZ063-066-067-202000-
GLADES FL HENDRY FL INLAND PALM BEACH COUNTY FL
321 PM EDT THU JUN 20 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN PALM BEACH
COUNTY...SOUTHEASTERN GLADES COUNTY...NORTHEASTERN HENDRY COUNTY...
FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55
MPH...UP TO NICKEL-SIZED HAIL...
* UNTIL 400 PM EDT
* AT 317 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CLEWISTON...AND MOVING NORTHWEST AT 10
MPH.
* THE STORM WILL AFFECT...
CLEWISTON...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2682 8095 2680 8095 2677 8094 2676 8090
2675 8089 2674 8085 2673 8084 2669 8097
2680 8108 2683 8104
TIME...MOT...LOC 1921Z 146DEG 9KT 2675 8094
$$
BAXTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 20, 2:24 PM EDT, 57 minutes earlier.
Area forecast discussion, Jun 20, 2:24 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 224 PM EDT THU JUN 20 2013 .SHORT TERM (TONIGHT-SATURDAY NIGHT)... AFTER A BUSY START EARLY THIS MORNING ALONG THE EAST COAST WHERE RAINFALL TOTALS RANGED FROM 1 TO 3 INCHES WITHIN A FEW HOURS BY OR AROUND SUNRISE...MOST OF THE AFTERNOON SHOWER/TSTM ACTIVITY IS NOW INLAND AROUND THE LAKE REGION AND ALONG THE GULF COAST NORTH OF NAPLES. THE LATEST HRRR AND WRF MODEL REFLECTIVITIES GENERALLY INDICATE THIS EARLY AFTERNOON ACTIVITY CONTINUING TO DEVELOP AND BECOMING MORE WIDESPREAD ACROSS THESE INTERIOR AND GULF COAST AREAS THROUGH THE LATE AFTERNOON AND EARLY EVENING PERIODS. VERY WEAK FLOW DEPICTED IN THE MORNING UPPER AIR SOUNDING WILL RESULT IN VERY LITTLE STORM MOTION AND MAY TRANSLATE TO FLOODING IN THE AREAS WHERE THE RAINFALL BECOMES CONCENTRATED. WMSI VALUES FROM THE MORNING SOUNDING AND THE GFS/NAM/WRF ARW...WHICH ARE BASED ON MID/SFC THETA-E DIFFERENCES AND SB-CAPE ARE NOT VERY IMPRESSIVE SPATIALLY ACROSS SOUTH FLORIDA. THEREFORE...THE POTENTIAL FOR STRONG THUNDERSTORMS WITH GUSTS UP TO 50 MPH APPEARS TO BE LOW AT THIS TIME WITH THE MAIN THREAT BEING HEAVY RAIN. TONIGHT THROUGH SATURDAY NIGHT...ELIMINATING THE POTENTIAL FOR ANOTHER ROUND OF HEAVY RAINFALL SETTING UP ALONG THE EAST COAST THROUGH THE LATE NIGHT/EARLY MORNING HOURS RESULTING IN RAIN-COOLED AIR AT THE SURFACE...SIMILAR TO THIS MORNING...OVERNIGHT TEMPERATURES ARE FORECAST TO REMAIN SEVERAL DEGREES ABOVE AVERAGE EACH NIGHT. AS A RESULT...WARMEST MINIMUM TEMPERATURE RECORDS COULD BE BROKEN EACH NIGHT ALONG THE EAST COAST. OTHERWISE...SIMILAR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH FRIDAY WITH LIGHT SOUTHEAST LOW-LEVEL FLOW AND INTERIOR AFTERNOON SHOWERS/TSTMS. FRIDAY NIGHT THROUGH SATURDAY NIGHT...MODELS REMAIN PERSISTENT FROM RUN TO RUN AND CONTINUE TO INDICATE A TROPICAL WAVE APPROACHING AND MOVING INTO THE AREA. MODEL PWS ASSOCIATED WITH THIS WAVE ARE FORECAST TO NEAR THE 2" MARK BY SATURDAY NIGHT...WHICH SHOULD TRANSLATE TO HIGHER RAIN CHANCES ACROSS THE AREA. .LONG TERM (SUNDAY-WEDNESDAY)... THE PREVIOUSLY DISCUSSED WAVE WILL CONTINUE WEST OF THE PENINSULA BY LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK WITH SOME DRYING ALOFT ONCE AGAIN SPREADING OVER THE LOCAL AREA. THE MID-LEVEL RIDGE WILL ALSO REBUILD BACK ACROSS THE PENINSULA WITH A BIT LESS OF INSTABILITY ALSO IN PLACE AND POPS WILL DROP BACK A LITTLE BELOW THE AVERAGE FOR LATE JUNE. 30/KOB && .AVIATION... VFR WILL PREVAIL. MOST OF THE SHOWERS OR STORMS THAT DEVELOP ARE FORECAST TO BE ACROSS THE INTERIOR. THE FORECAST REASONING IS THAT DIURNAL CONVECTION IS EXPECTED FOR TODAY WITH MOST OF THE ACTIVITY EXPECTED TO LAST INTO LATE EVENING FOR THE INTERIOR AND WEST COAST. FOR NOW HAS KEPT VCSH FOR ALL TERMINALS SINCE THERE IS A LAYER OF DRY AIR VISIBLE FROM THE SOUNDING AROUND 700MB. THIS COULD SLOW DOWN THE FORMATION OF CONVECTION. BY THE TIME THAT CONVECTION FORMS IT MAY FOCUS MORE ALONG THE SEA BREEZES WHICH WOULD HAVE ALREADY PUSHED FURTHER INLAND. DRIER CONDITIONS ARE EXPECTED ON FRIDAY DUE TO DRIER AIR MOVING INTO THE AREA FROM THE EAST. && .MARINE... LIGHT TO MODERATE SOUTHEAST WINDS ASSOCIATED WITH HIGH PRESSURE WILL PERSIST THROUGH THE REMAINDER OF THE WEEK. THE BEST CHANCE FOR ISOLATED SHOWERS AND STORMS WILL BE THROUGH THE OVERNIGHT AND EARLY MORNING HOURS EACH DAY. A WEAK TROPICAL WAVE WILL APPROACH AND MOVE THROUGH THE MARINE AREA OVER THE WEEKEND AND MAY TRANSLATE TO BETTER SHOWER/TSTM COVERAGE. && .FIRE WEATHER... RELATIVE HUMIDITIES ARE FORECAST TO REMAIN ABOVE CRITICAL LEVELS EACH DAY. LIGHT SOUTHEAST WINDS ARE EXPECTED TO PERSIST THROUGH MUCH OF THE WEEK...EXCEPT THROUGH THE AFTERNOON PERIODS AS THE GULF COAST SEA BREEZES PENETRATES INLAND ACROSS PORTIONS OF COLLIER COUNTY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 87 78 88 / 20 20 20 50 FORT LAUDERDALE 79 88 80 88 / 20 20 20 50 MIAMI 79 89 79 88 / 20 20 20 50 NAPLES 74 93 73 91 / 20 30 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM/MARINE/FIRE...85/AG LONG TERM...30/KOB AVIATION/RADAR...71/JE
Hazardous weather outlook, Jun 20, 2:42 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 242 PM EDT THU JUN 20 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 210945- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 242 PM EDT THU JUN 20 2013 ...THUNDERSTORMS POSSIBLE TODAY... ...MODERATE RISK OF RIP CURRENT FOR THE ATLANTIC COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND: THE STRONGEST THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH. RIP CURRENTS: A SOUTHEAST WIND WILL RESULT IN A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES TODAY. THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL OCCUR THROUGH THE EVENING HOURS OVER THE INTERIOR AND SOUTHWEST COAST. THE PRIMARY THREAT WILL BE STRONG GUSTY WINDS UP TO 50 MPH AND FREQUENT LIGHTNING STRIKES ALONG WITH TORRENTIAL DOWNPOURS. TEMPERATURES: HEAT INDEX VALUES IN EXCESS OF 105 ARE POSSIBLE FOR PARTS OF COLLIER COUNTY AS WELL AS GLADES COUNTY THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ASIDE FROM THE TYPICAL DAILY OCCURRENCES OF THUNDERSTORMS, WITH FOCUS OVER THE INTERIOR, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 20, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
321 PM EDT THU JUN 20 2013
FLZ063-066-067-202000-
GLADES FL HENDRY FL INLAND PALM BEACH COUNTY FL
321 PM EDT THU JUN 20 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN PALM BEACH
COUNTY...SOUTHEASTERN GLADES COUNTY...NORTHEASTERN HENDRY COUNTY...
FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55
MPH...UP TO NICKEL-SIZED HAIL...
* UNTIL 400 PM EDT
* AT 317 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CLEWISTON...AND MOVING NORTHWEST AT 10
MPH.
* THE STORM WILL AFFECT...
CLEWISTON...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2682 8095 2680 8095 2677 8094 2676 8090
2675 8089 2674 8085 2673 8084 2669 8097
2680 8108 2683 8104
TIME...MOT...LOC 1921Z 146DEG 9KT 2675 8094
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:27 PM EDT | Special Weather Statement | MFL | Broward | 48 min |
| Jun 20, 3:57 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 48 min |
| Jun 20, 4:20 PM EDT | Special Weather Statement | MFL | Palm Beach | 40 min |
| Jun 20, 4:42 PM EDT | Special Weather Statement | MFL | Collier | 48 min |
| Jun 20, 4:45 PM EDT | Special Weather Statement | MFL | Broward | 45 min |
| Jun 20, 4:50 PM EDT | Special Weather Statement | MFL | Palm Beach | 40 min |
| Jun 20, 5:41 PM EDT | Special Weather Statement | MFL | Monroe | 49 min |
| Jun 20, 6:37 PM EDT | Special Weather Statement | MFL | Collier | 38 min |
| Jun 20, 6:59 PM EDT | Special Weather Statement | MFL | Miami-Dade | 31 min |
| Jun 20, 7:06 PM EDT | Special Marine Warning | MFL | 54 min |
Nearby
Special Weather Statements in Florida, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.